Tennessee, 2005Damaging Wind in Tennessee, April 11, 2005
April 11, 2005 · NWS MEG · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Apr 11, 2:41 PM CST, 4 hours 34 minutes earlier.
Area forecast discussion, Apr 11, 2:41 PM CST, 4 hours 34 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
341 PM CDT MON APR 11 2005
.DISCUSSION...SURFACE ANALYSIS THIS AFTERNOON PLACES COLD FRONT
ACROSS OK/TN/AR BORDER. VISIBLE/88D TRENDS SHOW SHOWERS AND
THUNDERSTORMS DEVELOPING ALONG THE FRONT WHERE ATMOSPHERE HAS BEEN
ABLE TO DESTABILIZE. MAIN FORECAST CONCERNS THIS FORECAST PACKAGE
IS SEVERE WEATHER POTENTIAL THIS EVENING ACROSS THE MID SOUTH.
EXPECTING CONVECTION ACROSS WESTERN ARKANSAS TO DEVELOP INTO A LINE
AND MOVE ACROSS THE FORECAST AREA TONIGHT. MID LEVEL LAPSE RATES ARE
FORECAST TO BECOME MODERATELY STEEP ACROSS THE FORECAST AREA
TONIGHT. IF BOUNDARY LAYER CAN RECOVER BEFORE UPPER LEVEL DIVERGENCE
MOVES EAST OF THE AREA...THINK THAT SEVERE POTENTIAL MAY LAST
THROUGH MIDNIGHT WITH WIND PROFILES SUPPORTIVE OF DAMAGING WINDS.
EVENING SHIFT WILL MONITOR CONVECTIVE TRENDS AND UPDATE AS NEEDED.
THE COLD FRONT WILL PASS THROUGH THE FORECAST AREA TUESDAY MORNING
AND WILL CONTINUE POPS INTO WEDNESDAY AS CUTOFF UPPER LEVEL LOW
GRADUALLY MOVES SOUTHEAST ACROSS THE TENNESSEE VALLEY THROUGH
WEDNESDAY AND ACROSS THE EAST COAST BY THURSDAY. HIGH PRESSURE WILL
START TO BUILD IN ACROSS THE MID SOUTH ON THURSDAY AS CUTOFF LOW
MOVES UP THE EAST COAST AND UPPER LEVEL RIDGING MOVES INTO THE
MISSISSIPPI VALLEY WITH CLOUD COVER GRADUALLY DIMINISHING BY
THURSDAY NIGHT.
.FRIDAY THROUGH MONDAY...AN UPPER LEVEL RIDGE WILL BRING
PRECIPITATION FREE WEATHER TO THE MID SOUTH THROUGH SUNDAY. ADDED A
SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS TO SUNDAY NIGHT AND
MONDAY AS LONG RANGE MODELS DEPICT ANOTHER SHORTWAVE MOVING ACROSS THE
MISSISSIPPI VALLEY AS THE UPPER LEVEL RIDGE BEGINS TO BREAK DOWN.
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...NONE.
MO...NONE.
MS...NONE.
TN...NONE.
&&
Hazardous weather outlook, Apr 11, 3:00 PM CST, 4 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
400 PM CDT MON APR 11 2005
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-121030-
ALCORN-BENTON-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA-
CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DECATUR-DESOTO-DUNKLIN-DYER-
FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY-
ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE(AR)-LEE(MS)-MADISON-
MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT-PHILLIPS-
POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY-ST. FRANCIS-
TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA-UNION-WEAKLEY-
YALOBUSHA-
400 PM CDT MON APR 11 2005
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE MID SOUTH
THIS EVENING...MAINLY EAST OF THE MISSISSIPPI RIVER AND SOUTH OF
I-40. SHOWERS AND THUNDERSTORMS WILL AFFECT THE MID SOUTH TONIGHT.
SOME OF THE THUNDERSTORMS HAVE THE POTENTIAL TO BECOME SEVERE WITH
HAIL AND DAMAGING WINDS AS THE PRIMARY SEVERE WEATHER THREAT THROUGH
10 PM. HEAVY RAINFALL IS ALSO POSSIBLE WITH THESE STORMS.
.DAYS TWO THROUGH SEVEN...
A FEW THUNDERSTORMS WILL BE POSSIBLE DURING THE AFTERNOON AND EVENING
HOURS ON TUESDAY. SOME OF THESE STORMS COULD PRODUCE SOME SMALL
HAIL...BUT WIDESPREAD HAZARDOUS WEATHER IS NOT ANTICIPATED.
NO HAZARDOUS WEATHER IS ANTICIPATED FOR THURSDAY THROUGH SUNDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL...IN SUPPORT OF SEVERE WEATHER
OPERATIONS MAY BE NECESSARY THROUGH THIS EVENING.
In the hours before
Special weather statement, Apr 11, 3:50 PM CST, 3 hours 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
450 PM CDT MON APR 11 2005
MSZ002>006-009-012>015-020>022-TNZ089>092-112300-
ALCORN-BENTON-CALHOUN-FAYETTE-HARDEMAN-HARDIN-LAFAYETTE-MARSHALL-
MCNAIRY-PANOLA-PONTOTOC-PRENTISS-TALLAHATCHIE-TIPPAH-TISHOMINGO-
UNION-YALOBUSHA-
450 PM CDT MON APR 11 2005
TORNADO WATCH NUMBER 152 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN MISSISSIPPI...
ALCORN... BENTON... CALHOUN... LAFAYETTE... MARSHALL...
PANOLA... PONTOTOC... PRENTISS... TALLAHATCHIE...
TIPPAH... TISHOMINGO... UNION... YALOBUSHA...
IN TENNESSEE...
FAYETTE... HARDEMAN... HARDIN... MCNAIRY...
MSZ016-017-023-024-112300-
CHICKASAW-ITAWAMBA-LEE(MS)-MONROE-
450 PM CDT MON APR 11 2005
TORNADO WATCH NUMBER 152 CONTINUES UNTIL 7 PM FOR THE FOLLOWING
COUNTIES...
IN MISSISSIPPI...
CHICKASAW... ITAWAMBA... LEE... MONROE...
Special weather statement, Apr 11, 5:10 PM CST, 2 hours 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
610 PM CDT MON APR 11 2005
MSZ016-017-023-024-112330-
CHICKASAW-ITAWAMBA-LEE(MS)-MONROE-
610 PM CDT MON APR 11 2005
TORNADO WATCH NUMBER 152 HAS BEEN CANCELLED FOR THE FOLLOWING
COUNTIES...
IN MISSISSIPPI...
CHICKASAW... ITAWAMBA... LEE... MONROE...
Thunderstorm Wind, Madison
- When
- April 11, 7:15 PM CST to 7:20 PM CST
- Where
- Madison County, Bemis
- Measured
- 55 kt (63 mph) estimated gust
- Property damage
- $15,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 35.583, -88.833
Four power poles were blown down onto a gas station. Several telephone lines were also blown down.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Mississippi, April 11, 20051 death · $767,000 · 1.75 in hail · 29 events
- Hail and Heavy Rain in Kansas, April 11, 2005$465,000 · 1.75 in hail · 5 events
- Damaging Wind in Alabama, April 11, 2005$150,000 · 75 kt wind · 1 event
- Lightning Strike in Louisiana, April 11, 2005$125,000 · 1 event
- Hail and Damaging Wind in Louisiana, April 11, 2005$80,000 · 70 kt wind · 2 events
- Damaging Wind in Texas, April 11, 2005$40,000 · 58 kt wind · 1 event
- Hail in Kansas, April 11, 20051 in hail · 11 events
- High Wind in Missouri, April 11, 2005$15,000 · 52 kt wind · 1 event
- Heavy Snow in South Dakota, April 11, 20059 events
- Tornado and Hail in Arkansas, April 11, 2005F0 · 8 events
- Hail in Kansas, April 11, 20051 in hail · 5 events
- Strong Wind in Alabama, April 11 to 12, 2005$5,000 · 5 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5443794.